Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Shall we switch to Stribild?

<< < (4/4)

Oneday/undia:
I switch from truvada/reyataz/norvir to stribild after 3 years with my treatment and so far i have the highest cd numbers ever and no side effects . ;D

mike88:
Hello, new to this forum and thought I would share my experience with using Stribild. I have been taking, Norvir, Epsicom, and Reyataz for the past five years. I was an avid hiker up until two years ago when I started having difficulty with my legs. I went from being able to get a good hike in almost every day of up to six or seven miles to now barely being able to get one mile in a couple times a week and that puts me down for the next couple of days.  It seems the leg muscles along with the joint pain are getting worse with time. My doctor felt that the meds were contributing to the loss in strength so he put me on Stribild eight weeks ago. Unfortunately the Stribild only seemed to make the problems worse as well as cause some intense pain in my hands and arms. I have read some of other posts were people have said that they have had no problems with this medication but that was not the case with me. I have stopped taking it and am back on my old regiment and the symptoms seems to be diminishing. I can say that my experience with it was not worth the change.
On a second note any suggestions as to what may be causing the muscle weakness ?
and is there anyone who can relate and offer suggestions? I have seen the orthopedic and his tests show everything looks good so with no hard physical evidence we seem to be at an impasse.
 

Tempeboy:

--- Quote from: Cojo on February 20, 2013, 07:31:02 PM ---I saw my doctor today and he asked me out of the blue if we'd talked about switching to Stribild yet. I must admit, it took me back.

I have been taking Truvada and Isentress now for just over a year and have maintained an undetectable viral load after a quick drop in VL of 62,000 to UD in four weeks. I have had zero side effects and have no adherence issues. Sure, 1 pill, once a day seems more attractive than 3 pills over two dosage times.

I am feeling like " if it ain't broke, don't fix it", yet, I know I get anxious about the unknown and I'd hate to pass up what may be a better option.

My CD4 count has not recovered as much as would have liked and has stayed in the 330-350 range with a few outliers.

So my questions are:

- if I switched, have I now abandoned my current combo for good or could I just switch back if I cant tolerate Stribild?
-  might Stribild boost the CD4's?
- how is the side effect profile?
- what would you do?

--- End quote ---

Hey Cojo,

Your CD4 count is increasing, and recent research shows that combinations that include Raltegravir continue to increase for 5+ years (the length of data available, and superior to Efavirenz - the industry benchmark).  Your CD4 count was a little low when you started, so you might expect your count to take a little longer to increase, and again Raltegravir based combinations have been shown to achieve superior CD4 cell recoveries.

Stribald contains cobicistat, a 'boosting' agent that as well as contributing to kidney function side effects, will boost the levels of everything that Ritonavir also boosts (Viagra and other drugs used to treat erectile dysfunction, as well as all amphetamines and other substances that use the same 'pathway' in the liver to 'break down' - possibly causing other side effects).

Raltegravir is proven and continues to show benefits over other combinations, however stribald is in it's early days.  There is a great deal of hype about 'one pill once a day' coformulations, which are compounded for profit - not necessarily for their superior anti HIV properties, and definitely not for their superior side effect profiles.

Reishi:
I agree with the OP's mentality:  If it ain't broke, why fix it?  Your current regimen seems to be working fine for you.

Great advice & breakdown from Oksikoko.  I've also been taking Stribild for the past two weeks.  I'm in the same boat as Texaninnyc, in the sense this is the first & only ARV meds I've ever taken.  So, while I can't comment on switching meds, I hope someone might be able to get something useful out of this post anyway.

I've experienced similar side effects to what Oksikoko described.  Mild dizziness in the morning which wears off in a few hours, some vertigo, slight nausea, fatigue, a slight buzzing feeling, insomnia in the beginning, occasional heart palpitations, loose stools and diarrhea.  I am / was reluctant to blame all these side effects on the meds because all those symptoms can have other causes too.  Anxiety can cause insomnia, among other things.  Plus I had gastrointestinal problems even when I was HIV neg.  My digestive system overreacts to every new thing, but it seems to be adapting to the Stribild.

I have no trouble sleeping, thankfully, and the side effects seem to be gradually wearing off as my body is adjusting.  The tip about being hyper caffeinated is good to know because I consume a ton of green tea & dark chocolate, both of which contain caffeine.  I am a little perturbed about the cobicistat, knowing there's something interfering with my digestion.  But I guess it's necessary, so what can you do.

Oh, one more thing:  because Stribild is the most expensive HIV medication currently on the market, there's a chance you may have to fight with your insurance to get them to pay for it.  I ran into a little snag getting my first batch paid for and I wouldn't be surprised if I end up having to fight with them later on down the line.

Navigation

[0] Message Index

[*] Previous page

Go to full version